Alert archive / California / High Surf Advisories in 2010

High Surf Advisory 3, NWS Eureka, CA

January 18, 2010

NWS Eureka, CA issued this high surf advisory at Jan 18, 2010, 2:35 AM PST. It took effect at Jan 19, 2010, 12:00 AM PST. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2010, 2:35 AM PST (10:35 UTC)
In effect from
Jan 19, 2010, 12:00 AM PST
Expired
Jan 21, 2010, 8:39 AM PST
In force
57 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

956 
WHUS46 KEKA 181035
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
235 AM PST MON JAN 18 2010

CAZ001-002-182345-
/O.NEW.KEKA.SU.Y.0003.100119T0800Z-100121T1800Z/
REDWOOD COAST-MENDOCINO COAST-
235 AM PST MON JAN 18 2010

...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
THURSDAY. 

A SERIES OF POWERFUL STORMS WILL GENERATE LARGE WESTERLY SWELL
THROUGH THE WEEK. SWELL WILL BEGIN TO ARRIVE TONIGHT WITH RESULTING
BREAKERS UP TO 20 FEET. ADDITIONAL SWELL ON TUESDAY AND WEDNESDAY
NIGHT MAY RESULT IN BREAKER HEIGHTS UP TO 30 FEET.

AS ALWAYS...BE EXTRA CAUTIOUS WHEN WALKING ON JETTIES AND ALONG
THE WATERS EDGE. WAVES MAY RISE UP UNEXPECTEDLY AND SWEEP YOU INTO
THE TURBULENT AND FRIGID WATERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
7 follow-up statements
981 
WHUS46 KEKA 182118
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
118 PM PST MON JAN 18 2010

CAZ001-002-191200-
/O.CON.KEKA.SU.Y.0003.100119T0800Z-100121T1800Z/
REDWOOD COAST-MENDOCINO COAST-
118 PM PST MON JAN 18 2010

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM PST THURSDAY...

A SERIES OF POWERFUL PACIFIC STORMS WILL GENERATE LARGE WESTERLY
SWELL THROUGH THE WEEK. THE SWELL WILL INCREASE ACROSS THE WATERS TONIGHT
AND RESULT IN 20 TO 22 FEET BREAKERS NEAR SHORE AND HARBOR ENTRANCES.
ADDITIONAL SWELL ON TUESDAY AND WEDNESDAY NIGHT MAY RESULT IN
BREAKER HEIGHTS OF 24 TO 28 FEET.

AS ALWAYS...BE EXTRA CAUTIOUS WHEN WALKING ON JETTIES AND ALONG
THE WATERS EDGE. WAVES MAY RISE UP UNEXPECTEDLY AND SWEEP YOU
INTO THE TURBULENT AND FRIGID WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
972 
WHUS46 KEKA 191105
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
305 AM PST TUE JAN 19 2010

CAZ001-002-200015-
/O.CON.KEKA.SU.Y.0003.000000T0000Z-100121T1800Z/
REDWOOD COAST-MENDOCINO COAST-
305 AM PST TUE JAN 19 2010

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. 

LARGE WESTERLY SWELL OF 23 TO 25 FT WITH PERIODS OF 15 TO 17
SECONDS WILL CONTINUE PRODUCE DANGEROUS SURF THROUGH WEDNESDAY
NIGHT. BREAKERS AS HIGH AS 30 FEET ARE EXPECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
975 
WHUS46 KEKA 192246
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
246 PM PST TUE JAN 19 2010

CAZ001-002-201200-
/O.CON.KEKA.SU.Y.0003.000000T0000Z-100121T1800Z/
REDWOOD COAST-MENDOCINO COAST-
246 PM PST TUE JAN 19 2010

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. 

LARGE WESTERLY SWELL OF 21 TO 23 FT WITH PERIODS OF 15 TO
17 SECONDS WILL CONTINUE TO PRODUCE DANGEROUS SURF THROUGH
THURSDAY MORNING. BREAKERS AS HIGH AS 26 FEET ARE EXPECTED.

AS ALWAYS...BE EXTRA CAUTIOUS WHEN WALKING ON JETTIES AND ALONG
THE WATERS EDGE. WAVES MAY RISE UP UNEXPECTEDLY AND SWEEP YOU
INTO THE TURBULENT AND FRIGID WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
622 
WHUS46 KEKA 201114
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
314 AM PST WED JAN 20 2010

CAZ001-002-210030-
/O.CON.KEKA.SU.Y.0003.000000T0000Z-100121T1800Z/
REDWOOD COAST-MENDOCINO COAST-
314 AM PST WED JAN 20 2010

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. 

LARGE WESTERLY SWELL OF 20 TO 22 FT WITH PERIODS OF 15 TO 17
SECONDS WILL CONTINUE TO PRODUCE DANGEROUS SURF THROUGH THURSDAY
MORNING. BREAKERS AS HIGH AS 26 FEET ARE EXPECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE EXTRA CAUTIOUS WHEN WALKING ON JETTIES AND ALONG THE WATERS
EDGE. WAVES MAY RISE UP UNEXPECTEDLY AND SWEEP YOU INTO THE
TURBULENT AND FRIGID WATERS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
038 
WHUS46 KEKA 202206
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
206 PM PST WED JAN 20 2010

CAZ001-002-211800-
/O.CON.KEKA.SU.Y.0003.000000T0000Z-100121T1800Z/
REDWOOD COAST-MENDOCINO COAST-
206 PM PST WED JAN 20 2010

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...

A LARGE WESTERLY SWELL OF 18 TO 22 FT WITH A PERIOD OF 14 TO 16
SECONDS WILL CONTINUE TO PRODUCE DANGEROUS SURF THROUGH THURSDAY
MORNING. BREAKERS AS HIGH AS 25 FEET ARE EXPECTED...ESPECIALLY ON
WEST AND NORTHWEST FACING BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE EXTRA CAUTIOUS WHEN WALKING ON JETTIES AND ALONG THE WATERS
EDGE. WAVES MAY RISE UP UNEXPECTEDLY AND SWEEP YOU INTO THE
TURBULENT AND FRIGID WATERS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
697 
WHUS46 KEKA 211015
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
215 AM PST THU JAN 21 2010

CAZ001-002-212000-
/O.EXT.KEKA.SU.Y.0003.000000T0000Z-100121T2000Z/
REDWOOD COAST-MENDOCINO COAST-
215 AM PST THU JAN 21 2010

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

BREAKERS AS HIGH AS 25 FEET ARE EXPECTED...ESPECIALLY ON
WEST AND NORTHWEST FACING BEACHES THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE EXTRA CAUTIOUS WHEN WALKING ON JETTIES AND ALONG THE WATERS
EDGE. WAVES MAY RISE UP UNEXPECTEDLY AND SWEEP YOU INTO THE
TURBULENT AND FRIGID WATERS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
303 
WHUS46 KEKA 211639
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
839 AM PST THU JAN 21 2010

CAZ001-002-211745-
/O.CAN.KEKA.SU.Y.0003.000000T0000Z-100121T2000Z/
REDWOOD COAST-MENDOCINO COAST-
839 AM PST THU JAN 21 2010

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH
SURF ADVISORY. 

WEST SWELL OF 15 TO 17 FT AT 14 SECONDS WILL PRODUCE BREAKERS OF
UP TO 20 FEET TODAY. THE SWELL WILL CONTINUE TO DIMINISH TONIGHT.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 17, 8:05 PM PST, 6 hours 30 minutes earlier.

Area forecast discussion, Jan 17, 8:05 PM PST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
805 PM PST SUN JAN 17 2010

.SYNOPSIS...A SERIES OF PACIFIC STORMS WILL GENERATE STRONG GUSTY
WINDS...PERIODS OF HEAVY RAIN...HIGH ELEVATION SNOW...AND ISOLATED
THUNDERSTORMS THROUGH AT LEAST MID WEEK.

&&

.UPDATE...ALLOWED WIND ADVISORY FOR REDWOOD COAST AND HUMBOLDT
INTERIOR ZONES TO EXPIRE A COUPLE OF HOURS EARLY...AS WINDS ARE
DIMINISHING ACROSS THE AREA IN QUESTION. WHILE GUSTS TO 30 MPH ARE
STILL POSSIBLE OVER THE RIDGES AND EXPOSED BEACHES UNTIL AROUND
MIDNIGHT...WITH GUSTS TO 35 MPH AROUND CRESCENT CITY...EXPECT THE
OVERALL TREND OF DECREASING WINDS TO CONTINUE THROUGH THE NIGHT. AS
FOR THE SNOW ADVISORY...THUS FAR THE SNOW LEVEL SEEMS TO BE AROUND
4500 FT BASED ON RAWS OBSERVATIONS FROM TRINITY COUNTY. NO SNOW
OBSERVATIONS HAVE BEEN OBTAINED FROM SPOTTERS...NOT SURPRISING
CONSIDERING THE ELEVATIONS IN QUESTION. 6-HOUR PRECIP TOTALS FROM
AROUND THE AREA RANGE FROM 0.96 INCHES AT COFFEE RIDGE...0.44 INCHES
AT HOOPA...TO 0.59 INCHES AT ALDERPOINT. THIS AMOUNT OF WATER VERIFY
THE SNOW ADVISORY...DEPENDING ON ACTUAL ELEVATION OF ACCUMULATING
SNOWFALL. CMC

&&

.DISCUSSION...WET AND STORMY WEATHER WILL PREVAIL THROUGH MOST OF
THE WEEK AS A SERIES OF STRONG PACIFIC STORMS MOVE ACROSS NW
CALIFORNIA. SATELLITE IMAGERY SHOWS A WELL DEVELOPED DEEPENING LOW
PRESSURE SYSTEM ABOUT 420NM OFFSHORE THE HUMBOLDT COAST...AND THE
LEADING EDGE OF THE CLOUD/RAIN BAND OF AN OCCLUDED FRONT JUST
REACHING THE COAST. CLOUD MECHANICS SHOWS SIGNS OF CONVECTION WITH
THE FRONT...AND LIGHTNING STRIKES HAVE ALREADY BEEN DETECTED WELL
OFFSHORE.

MEAN SEA LEVEL PRESSURE HAS BEEN QUICKLY DROPPING AT
THE BUOYS AND INDICATE STRONG WINDS WITH THE FRONT. GUSTY SOUTH
WINDS WILL CONTINUE TO INCREASE THIS EVENING AS THE FRONT NEARS AND
MOVES ACROSS THE REGION AND A WIND ADVISORY WAS ISSUED EARLIER TODAY
THROUGH LATE THIS EVENING. THE WINDS WILL BE STRONGEST ALONG THE
COAST...ACROSS EXPOSED RIDGES...AND WITH THE THUNDERSTORMS.

A FEW SPOTTERS HAVE REPORTED HEAVY RAIN AND HIGH ELEVATION SNOW
EARLY THIS AFTERNOON AND CONFIRM THAT THE PRECIPITATION FORECAST IS
ON TRACK FOR TONIGHT. THE RAIN WILL COVER THE ENTIRE FORECAST AREA
THIS EVENING AND THEN SHIFT SOUTHWARD MON MORNING. FORECAST RAINFALL
TOTALS FOR TONIGHT AND MON ARE 0.75 TO 1 INCH NORTH OF GARBERVILLE
AND 1 TO 3 INCHES ACROSS THE SOUTH. SNOW LEVELS SHOULD REMAIN NEAR
4000 FEET WITH 4 TO 7 INCHES OF SNOW ACCUMULATIONS ABOVE 4000 FEET.
MADE ONLY SLIGHT CHANGES TO SNOW FORECAST FOR TONIGHT AND HAVE
CONTINUED THE WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 4000
FEET.

THERE MAY BE A BRIEF BREAK IN THE PRECIPITATION LATE MONDAY MORNING
AND EARLY AFTERNOON...ESPECIALLY OVER DEL NORTE AND NORTHERN
HUMBOLDT COUNTIES MAY BEFORE THE NEXT SYSTEM MOVES ONSHORE. THE
POSITION OF OF THE NEXT TROUGH...ALONG WITH THE SOUTHWARD POSITION
OF A 180+KT JET WILL RESULT IN A EARLIER ONSET AND MORE PERSISTENT
RAIN ACROSS MENDOCINO AND SOUTHERN HUMBOLDT COUNTIES EARLY MONDAY
AFTERNOON. THIS STORM WILL BRING ANOTHER ROUND OF HEAVY RAIN...HIGH
ELEVATION SNOW...STRONG WINDS...AND THUNDERSTORMS MON NIGHT INTO TUE
MORNING. HELD OFF ON ISSUING A WINTER WEATHER ADVISORY FOR MON NIGHT
TO LIMIT HEADLINE AND PRODUCT CONFUSION...BUT THINK CONDITIONS WILL
WARRANT ANOTHER ADVISORY. HAVE ADDED ISOLATED THUNDERSTORMS MAINLY
FOR THE WATERS TO THE NORTH AND FOR THE WATERS AND COAST IN THE
SOUTH MON AFTERNOON AND EVENING.

SIMILAR WEATHER CONDITIONS ARE EXPECTED TUE AFTERNOON AND NIGHT WHEN
YET ANOTHER STORM WILL IMPACT NORTHERN CA. A PROGRESSIVE STORM
PATTERN WILL CONTINUE LATE IN THE WEEK...WITH HIGH UNCERTAINTY OF
THE TIMING AND STRENGTH OF THE SYSTEMS. TH

&&

.MARINE...STRONG WINDS...RISING SEAS AND THUNDERSTORMS WILL ALL BE A
FACTOR ACROSS THE WATERS AT VARIOUS TIMES THIS WEEK. HOWEVER...MODEL
INCONSISTENCY SUPPORTS A RELATIVELY LOW CONFIDENCE FORECAST INSOFAR
AS THE DETAILS. WITH THAT SAID...STRONG GALES CURRENTLY OBSERVED
WILL WEAKEN LATE TONIGHT AS THE SURFACE LOW PRESSURE OFF THE OREGON
COAST FILLS AND MOVES NORTH. THIS WILL BE REPLACED BY A SUCCESSION
OF ADDITIONAL LOWS...ONE WHICH IS LIKELY TO BRING RENEWED GALES TO
THE WATERS LATE TOMORROW MORNING THROUGH THE EVENING. YET ANOTHER
LOW WILL ARRIVE LATE TUESDAY INTO WEDNESDAY WHICH OFFERS A GOOD
LIKELIHOOD OF MORE GALES. UNDERLYING ALL OF THIS WILL BE A BUILDING
W SWELL COURTESY OF ALL OF THESE STORMS. ENP CONTINUES TO SUGGEST
WAVE HEIGHTS UP TO AROUND 25 FT MID WEEK...BUT CONSISTENT WITH PAST
SHIFTS...PREFER TO TONE THIS DOWN TO 19-22 FEET WHICH IS MORE IN
LINE WITH THE SWAN MODEL AND INCORPORATES PAST TENDENCIES OF THE ENP
TO OVERDO LONGER PERIOD SWELL AS OF LATE. HELD OFF ON THE ISSUANCE
OF ADDITIONAL HEADLINES FOR SEAS/WINDS/HAZARDOUS SURF FOR NOW GIVEN
INCONSISTENCIES AND CURRENT SUITE OF WARNINGS...BUT MORE ARE LIKELY
OVER THE NEXT WEEK. BURGER

&&

.AVIATION...STRONG SOUTHEAST TO SOUTH WINDS ARE THE MAIN STORY
THROUGH THE EVENING HOURS. SUSTAINED SURFACE WINDS OF 25 TO 35 KT AT
COASTAL AIRFIELDS WITH GUSTS AS HIGH AS 45 KT CAN BE EXPECTED AT
KCEC THROUGH 05 UTC. LLWS IS POSSIBLE AT KCEC AND KACV THIS
EVENING DUE TO VEERING/STRENGTHENING OF WINDS IN THE LOWEST 2K FEET.
THUS SIGNIFICANT TURBULENCE ON DEPARTURE AND APPROACH IS EXPECTED.
MVFR CONDITIONS WILL GENERALLY BE OBSERVED ALTHOUGH SOME LAPSE INTO
IFR CONDITIONS IS CERTAINLY POSSIBLE UNDER STRONGER CONVECTIVE
SHOWERS. A FEW CUMULONIMBI WITH TOPS TO FL300-330 ARE EXPECTED THIS
EVENING WITH AN ISOLATED THUNDERSTORM POSSIBLE FROM THE OREGON
BORDER SOUTH TO MENDOCINO COUNTY. BURGER

&&

.HYDROLOGY...FLOODING MAY BECOME A CONCERN THIS WEEK AS THE STREAM
OF STORMS WILL GENERATE PERSISTENT RAIN...AND PERIODICALLY HEAVY
DOWNPOURS THROUGH AT LEAST WED. THE THREAT OF FLOODING IS GREATEST
FOR MORE URBANIZED AREAS AND NEAR LOCAL STREAMS. RAINFALL TOTALS
FROM TONIGHT THROUGH WED AFTERNOON ARE 1 TO 3 INCHES NORTH OF
GARBERVILLE AND 3 TO 5 INCHES SOUTH OF GARBERVILLE...WITH LOCALLY
HIGHER AMOUNTS ESPECIALLY IN THE KING RANGE...YOLLA BOLLYS AND
TRINITY ALPS. MAINSTEM RIVERS WILL RISE AS A RESULT OF THE
PERSISTENT RAIN. THE CNRFC FORECAST HYDROGRAPHS SHOW THE EEL RIVER
AT FERNBRIDGE POSSIBLY RISING ABOVE MONITOR STAGE WED AFTERNOON.
RAINFALL AND FLOODING POTENTIAL WILL BE CLOSELY MONITORED AS THE
WEEK UNFOLDS. TH

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

WINTER WEATHER ADVISORY TO 4 AM PST MONDAY ABOVE 4000 FEET FOR
CAZ004.

GALE WARNING UNTIL 1 AM MONDAY FOR ALL WATERS.

HAZARDOUS SEAS WARNING FROM TO 1 AM MONDAY FOR ALL WATERS.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 17, 8:13 PM PST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
813 PM PST SUN JAN 17 2010

CAZ001>003-076-181615-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
813 PM PST SUN JAN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED FOR THE REST OF TONIGHT.

A WIND ADVISORY

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE PERIOD WITH
OCCASIONAL PERIODS OF HEAVY PRECIPITATION AND WINDY CONDITIONS.
LOCALIZED FLOODING WILL BECOME POSSIBLE...ESPECIALLY BY MID WEEK.
RAINFALL TOTALS BY THE END OF THE WEEK WILL AVERAGE BETWEEN 4 AND
8 INCHES WITH LOCALLY HIGHER AMOUNTS. THE SNOW LEVEL WILL DROP TO
4000 FEET BY EARLY MONDAY.

PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS
DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PLEASE REFER TO WEATHER.GOV/EUREKA AND/OR NOAA WEATHER RADIO FOR
FURTHER DETAILS.

CAZ004-181615-
UPPER TRINITY RIVER-
813 PM PST SUN JAN 17 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE PERIOD WITH
OCCASIONAL PERIODS OF HEAVY PRECIPITATION AND WINDY CONDITIONS.
LOCALIZED FLOODING WILL BECOME POSSIBLE...ESPECIALLY BY MID WEEK.
RAINFALL TOTALS BY THE END OF THE WEEK WILL AVERAGE BETWEEN 4 AND
8 INCHES WITH LOCALLY HIGHER AMOUNTS. THE SNOW LEVEL WILL DROP TO
4000 FEET BY EARLY MONDAY.

PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS
DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PLEASE REFER TO WEATHER.GOV/EUREKA AND/OR NOAA WEATHER RADIO FOR
FURTHER DETAILS.

In the hours before

Local storm report, Jan 17, 10:06 PM PST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1006 PM PST SUN JAN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HIGH SUST WINDS  ARCATA                  40.87N 124.08W
01/17/2010  U0.00 MPH        HUMBOLDT           CA   LAW ENFORCEMENT

            13045 WEST END ROAD, LOW HANGING WIRES REPORTED

0200 PM     HIGH SUST WINDS  ARCATA                  40.87N 124.08W
01/17/2010  U0.00 MPH        HUMBOLDT           CA   LAW ENFORCEMENT

            JACOBY CREEK RD AT ECHO LN, POWER LINES REPORTED DOWN

0200 PM     HIGH SUST WINDS  BRIDGEVILLE             40.47N 123.80W
01/17/2010  U0.00 MPH        HUMBOLDT           CA   LAW ENFORCEMENT

            HIGHWAY 36 AT MILE MARKER 9... TREES DOWN CROSSING THE
            ROADWAY

0200 PM     HIGH SUST WINDS  MYRTLETOWN              40.79N 124.13W
01/17/2010  U0.00 MPH        HUMBOLDT           CA   LAW ENFORCEMENT

            3311 GLENWOOD ST. POWER LINE DOWN

0200 PM     HIGH SUST WINDS  FIELDBROOK              40.97N 124.03W
01/17/2010  U0.00 MPH        HUMBOLDT           CA   LAW ENFORCEMENT

            TREE DOWN ACROSS FIELDBROOK ROAD

0200 PM     HIGH SUST WINDS  1 E ARCATA              40.87N 124.06W
01/17/2010  U0.00 MPH        HUMBOLDT           CA   LAW ENFORCEMENT

            TREES DOWN ACROSS HIGHWAY 299...ONE MILE EAST OF HIGHWAY
            101

0200 PM     HIGH SUST WINDS  FIELDBROOK              40.97N 124.03W
01/17/2010  U0.00 MPH        HUMBOLDT           CA   LAW ENFORCEMENT

            TREES DOWN REPORTED JUST SOUTH OF ELIZABETH, AND AT 1291
            AZALEA AVE NEAR FIELBROOK

0200 PM     HIGH SUST WINDS  CRESCENT CITY           41.75N 124.20W
01/17/2010  U0.00 MPH        DEL NORTE          CA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN REPORTED ACROSS LAKE EARL ROAD
            JUST NORTH OF PELICAN BAY PRISON.

0200 PM     HIGH SUST WINDS  MIRANDA                 40.23N 123.82W
01/17/2010  U0.00 MPH        HUMBOLDT           CA   LAW ENFORCEMENT

            HIGHWAY 254 NEAR MILE MARKER 42...TREES AND POWER LINES
            DOWN

0200 PM     HIGH SUST WINDS  BLUE LAKE               40.88N 123.99W
01/17/2010  U0.00 MPH        HUMBOLDT           CA   LAW ENFORCEMENT

            BLUE LAKE BLVD...TREE DOWN COVERING THE ROADWAY

&&

BLOEMER

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 9:41 PM PSTGale WatchEKA5 hr
Jan 18, 2:22 AM PSTGale WarningEKA41 hr
Jan 18, 2:22 AM PSTHazardous Seas WarningEKA3 days
Jan 18, 3:04 AM PSTWinter Storm WatchEKA11 hr
Jan 18, 3:36 AM PSTWind AdvisoryEKA12 hr
Jan 18, 2:23 PM PSTGale WatchEKA12 hr
Jan 18, 2:31 PM PSTWinter Storm WarningEKA61 hr

Nearby

High Surf Advisories in California, 2010Every high surf advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.